MCV increasing during HCV treatment

My mother is undergoing HCV treatment PegInt +RBV. She got RBV induced anemia so due to which EPO 40,000 IU are being given to her every week. Now her MCV is also increasing. Currently it's 106. Doctor suggested for B12 tablet (1.5 mg) and she has already been taking it for the last 2 months but still MCV is increasing every week. Any idea what can be the reason for that?

2 Replies

oldestnewest
  • Hi Arun, I'm no expert but I suspect the RBV is affecting the red blood cells leading the the anemia. The vit B12 is often prescribed to help produce healthy, oxygen-carrying RBCs. Might be worth trawling Wiki if you want the details or, perhaps, your Mum's consultant could explain what and why. Not the nicest treatment but definitely worth going through if it works; I did it in 1996-97 and it killed off the virus for me. Good luck, Phil

  • I have no detailed knowledge for what you arev asking. With regard to anemia, I am 18 months post transplant and have just come down with a v.low platelet count ( only 3 ) which may be caused by the anti-rejection medication I have to take.

You may also like...